Jump to content
Important Survey - Please Participate ×

Is it possible to wean and not experience withdrawal symptoms?


[Na...]

Recommended Posts

Hi everyone.  I would appreciate any help/input/encouragement.

 

I have taken 1-1.5 my klonopin everyday for 6 years. I've been in tolerance withdrawal for years and was prescribed some Ativan as well recently.  I went through a months supply of the Ativan in about 2 weeks and have gotten my partner to help me attempt my third taper off this drug which has completely taken hold of my life.  I don't know if my erratic use has made things worse but the withdrawals are unbearable.  Panic like I've never experienced.  Heart racing, can't sleep even an hour at night, feels like my brain and body is on fire.  Vomiting and diarrhea constantly. 

 

Currently we are doing .5 of the klonopin two times a day.  I know my brain is used to more than this and it's fueling these horrid withdrawals.  Is it possible that soon I will experience less withdrawals on this dosage?  If I go slow enough could I avoid withdrawals as bad as these?  A couple times I felt as if I needed to go to the hospital because I truly didn't know what else to do.  I didn't end up going because I don't know what they can even do. 

 

I know I need to stick this out, I've started doing meditation on the Calm app, have just gotten a therapist to talk to and started journaling.  I'm very serious about going through with this wean unlike the last two times that I failed.  But I would appreciate any tips you guys have for dealing with/helping withdrawals and ways I could try to get some sleep during all this.  Is melatonin recommended during this time?

 

Thank you so much

Link to comment
Share on other sites

If you go slow and listen to your body, it is possible to have mild symptoms and remain functional. I am doing it, and many of us here do it. You will likely feel some symptoms, but understanding why and that they will pass is key.
Link to comment
Share on other sites

You mention you are experiencing tolerance withdrawal symptoms. I had the same experiences and could not stabilize on any dose during my taper. I continued to experience every possible symptoms under the sun. What made some difference that as soon as I started tapering, about every 7-10 days the symptoms became less intense and a pattern became obvious after each cut. I felt every cut immediately (within an hour) but I would not say they were terrible, rather I could say I felt better. But around day 3-5 I experienced increased intensity of symptoms (nerve pain, psychological symptoms, muscle aches, tension, tremors, visual disturbances etc.) by day 7-10 symptoms lessened and I felt ready for the next cut. Once I held 12 days before cut but did not make any difference, symptoms did not improved in fact I felt they worsened (weird I know), so I just kept up the schedule. Unfortunately I could not avoid symptoms, but I am sure it was because I started from tolerance.
Link to comment
Share on other sites

You may feel better as you reduce.  Yes, withdrawal symptoms will also be there.  But as you reduce, your system can adapt.  I had tolerance withdrawal at .25 clonazepam.  I held for awhile, then kept tapering.  But then I was good all way down to .0625.  I had a couple of days that were very hard again.  Now I’m good again.  My withdrawal felt very difficult at .25.  Terrible panic attacks and went to emergency.  Emergency isn’t equipped to do anything but get you symptom free and send you home.  This involves an updose.  Not a good plan.  I went three times!  I only accepted the updose once for two days.  I realized that was not my goal.  The other times, I just felt better not being alone.  I live alone and my panic was so massive, I was afraid.  So, I monitor symptoms, I make small reductions and hold about 10 days each time.  If I hit a wall, I hold longer.  You can have a good taper, few problems overall.  Don’t let fear control your taper, or interfere with your good days. 
Link to comment
Share on other sites

Hi everyone.  I would appreciate any help/input/encouragement.

 

I have taken 1-1.5 my klonopin everyday for 6 years. I've been in tolerance withdrawal for years and was prescribed some Ativan as well recently.  I went through a months supply of the Ativan in about 2 weeks and have gotten my partner to help me attempt my third taper off this drug which has completely taken hold of my life.  I don't know if my erratic use has made things worse but the withdrawals are unbearable.  Panic like I've never experienced.  Heart racing, can't sleep even an hour at night, feels like my brain and body is on fire.  Vomiting and diarrhea constantly. 

 

Currently we are doing .5 of the klonopin two times a day.  I know my brain is used to more than this and it's fueling these horrid withdrawals.  Is it possible that soon I will experience less withdrawals on this dosage?  If I go slow enough could I avoid withdrawals as bad as these?  A couple times I felt as if I needed to go to the hospital because I truly didn't know what else to do.  I didn't end up going because I don't know what they can even do. 

 

I know I need to stick this out, I've started doing meditation on the Calm app, have just gotten a therapist to talk to and started journaling.  I'm very serious about going through with this wean unlike the last two times that I failed.  But I would appreciate any tips you guys have for dealing with/helping withdrawals and ways I could try to get some sleep during all this.  Is melatonin recommended during this time?

 

Thank you so much

 

Hi NatureLover,

 

If you rifled through a month's worth of ativan in 2 weeks your comedown is going to be brutal. i did something similar before i kicked the ativan. I was up for 3 or 4 days straight and my emotions didnt stabilize for another 3 weeks. The klonopin will turn on you at some point if it hasnt already. if you can get off of that i would.

 

A taper does not guarantee "no symptoms" but the goal is to minimize chance of seizures and reduce severity of withdrawal. dont assume you will skate through this but dont fear that you will end up writing a horror story.

 

Pat yourself on the back for the steps you have taken to date. Therapy and mediation are impeccably great tools to utilize during these times.

 

Keep coming to the board and try not to worry  :)  when in doubt, read some success stories

Link to comment
Share on other sites

You mention you are experiencing tolerance withdrawal symptoms. I had the same experiences and could not stabilize on any dose during my taper. I continued to experience every possible symptoms under the sun. What made some difference that as soon as I started tapering, about every 7-10 days the symptoms became less intense and a pattern became obvious after each cut. I felt every cut immediately (within an hour) but I would not say they were terrible, rather I could say I felt better. But around day 3-5 I experienced increased intensity of symptoms (nerve pain, psychological symptoms, muscle aches, tension, tremors, visual disturbances etc.) by day 7-10 symptoms lessened and I felt ready for the next cut. Once I held 12 days before cut but did not make any difference, symptoms did not improved in fact I felt they worsened (weird I know), so I just kept up the schedule. Unfortunately I could not avoid symptoms, but I am sure it was because I started from tolerance.

 

My experience is very similar. The only difference is that I need a month between cuts but very similar in the fact that it peaks after a few days and then slowly gets better. I have not been able to avoid sx myself. I think that if you can manage them, it's normal to feel some sx. The thing is, I was having a lot of inter-dose withdrawals anyway. I didn't realize that the xanax had stopped working for me. When I finally realized that, I figured I might as well go through the discomfort of the taper since I felt bad all the time anyway.

Link to comment
Share on other sites

×
×
  • Create New...